Hail, Foard
- When
- May 13, 5:50 PM CST
- Where
- Foard County, 7.56 mi NW of Crowell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.060, -99.810
Time estimated from radar.
A few strong to marginally severe storms formed ahead of a warm front in western Texas and moved up into western north Texas during the evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few strong to marginally severe storms formed ahead of a warm front in western Texas and moved up into western north Texas during the evening of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 5:15 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT WED MAY 13 2015
.AVIATION...
0Z TAFS... IFR/LIFR CEILINGS WILL CONT THIS EVENING. CEILINGSWILL
LIKELY IMPROVE THURSDAY WITH EVERYONE EVENTUALLY AT MVFR/VFR
LEVELS. RAIN... HEAVY AT TIMES WILL CONTINUE TO MOVE ACROSS THE
REGION TONIGHT... GRADUALLY ENDING FROM WEST TO EAST. HOWEVER SOME
LOWERED VISIBILITIES WILL BE POSSIBLE THROUGH THU MORNING.
THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 412 PM CDT WED MAY 13 2015/
DISCUSSION...
PRIMARY PRECIPITATION SHIELD CONTINUES TO PIVOT EAST THROUGH
CENTRAL AND EASTERN PORTIONS OF THE COUNTY WARNING AREA...
ALTHOUGH CONVECTION IS REDEVELOPING IN THE TEXAS PANHANDLE AND
WEST TEXAS WHICH MAY MOVE INTO WESTERN PORTIONS OF THE AREA THIS
AFTERNOON AND EVENING AGAIN. HRRR AND OUNWRF SHOW THAT THIS MAY
PERSIST FOR A WHILE THIS EVENING IN WESTERN OKLAHOMA/NORTH TEXAS
BUT LIMITED INSTABILITY SHOULD PREVENT STORMS WIDESPREAD STORMS.
OVERALL... STILL EXPECT GENERAL DECREASE IN PRECIPITATION FROM
WEST TO EAST OVERNIGHT AND EARLY TOMORROW MORNING AS SHORTWAVE
MOVES NORTHEAST PAST THE AREA. FLASH FLOOD WATCH STILL LOOKS GOOD
AS THE MODERATE RAINFALL CAN STILL CAUSE FLOODING ISSUES BECAUSE
OF THE HEAVY RECENT RAINFALL.
STORMS EXPECTED AGAIN THURSDAY NIGHT INTO FRIDAY WITH MOISTURE
INCREASE AND PERHAPS A WEAK SHORTWAVE MOVING THROUGH THE AREA. THE
PRIMARY UPPER TROUGH APPROACHES AND INCREASES POPS SIGNIFICANTLY
FRIDAY NIGHT AND SATURDAY. DECENT SIGNAL OF A COMPLEX DEVELOPING
WEST AND MOVING INTO THE AREA SATURDAY MORNING WITH REDEVELOPMENT
EXPECTED AGAIN ON SATURDAY. THERE ARE STILL SOME QUESTIONS ON THE
EXPECTED EVOLUTION ON SATURDAY... BUT STILL WILL BE LOOKING AT THE
SEVERE WEATHER POTENTIAL FOR SATURDAY AS WE GET CLOSER.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 60 80 65 79 / 80 20 30 40
HOBART OK 58 80 62 81 / 50 10 40 30
WICHITA FALLS TX 61 82 65 82 / 50 10 40 40
GAGE OK 55 83 60 82 / 60 10 30 20
PONCA CITY OK 58 80 65 80 / 90 30 20 30
DURANT OK 63 81 66 79 / 80 40 30 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ007-008-012-
013-017>020-022>048-050>052.
TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ083>090.
&&
30/25/25HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1234 PM CDT WED MAY 13 2015 OKZ004>048-050>052-TXZ083>090-141745- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1234 PM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .HEAVY RAINFALL AND FLOODING... MODERATE TO HEAVY RAINFALL WILL CONTINUE TO EVOLVE THROUGH THE AFTERNOON AND EVENING ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. RAINFALL WILL CONTINUE TO SPREAD NORTH-NORTHEAST THROUGH THE LATE AFTERNOON... EVENING AND OVERNIGHT INTO CENTRAL OKLAHOMA. WIDESPREAD ONE TO TWO INCHES OF RAIN IS EXPECTED FROM NORTHERN TEXAS INTO CENTRAL OKLAHOMA... ALONG WITH ISOLATED AREAS OF HEAVIER RAIN CAPABLE OF UP TO 3 INCHES OF ACCUMULATION. WITH THE STATE OF THE WATERSHED ACROSS PORTIONS OF CENTRAL INTO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THIS ADDITIONAL RAINFALL COULD EASILY RESULT IN FLASH FLOODING. THEREFORE... A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. REMEMBER... WHEN ENCOUNTERING FLOODED ROADWAYS... TURN AROUND DO NOT DROWN. .RIVER AND STREAM FLOODING... MANY RIVERS AND STREAMS ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS REMAIN NEAR OR AT FLOOD STAGE DUE TO RECENT RAINFALL. ADDITIONAL RAINFALL TODAY WILL LIKELY RESULT IN INCREASED RIVER FLOODING. .THUNDERSTORMS... MOST ACROSS THE REGION WILL ONLY EXPERIENCE RAIN WITH SOME ISOLATED RUMBLES OF THUNDER. HOWEVER... THERE IS AN INCREASED CHANCE OF THUNDER LIKELY THIS AFTERNOON AND EVENING ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. A FEW STORMS MAY BE CAPABLE OF HAIL TO THE SIZE OF QUARTERS... BUT NO WIDESPREAD OR SIGNIFICANT SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FLOODING... ADDITIONAL ROUNDS OF RAINFALL WILL BE POSSIBLE BEGINNING THURSDAY NIGHT THROUGH THE WEEKEND... INCREASING THE CHANCES FOR FLOODING. RIVER FLOODING MAY CONTINUE INTO NEXT WEEK IN SOME LOCATIONS. .THUNDERSTORMS... SOME THUNDERSTORMS MAY OCCUR IN NORTHERN TEXAS AND SOUTHERN OKLAHOMA THURSDAY NIGHT AND FRIDAY MORNING. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY ACROSS PORTIONS OF WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. SEVERE THUNDERSTORMS ARE ALSO ANTICIPATED ON SATURDAY ACROSS MOST OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD WICHITA FALLS 33.91N 98.50W
05/08/2015 WICHITA TX LAW ENFORCEMENT
MANY ROADS IMPASSABLE DUE TO FLOODWATERS. SEVERAL HIGH
WATER RESCUES.
&&
MAUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
110 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM FLOOD LAWTON 34.60N 98.42W
05/13/2015 COMANCHE OK PUBLIC
MINOR STREET FLOODING IN LAWTON.
&&
TLINDLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD 4 NNE ELGIN 34.84N 98.26W
05/13/2015 COMANCHE OK DEPT OF HIGHWAYS
FLOOD WATERS COVERED PORTIONS OF HIGHWAY 277NORTH OF
ELGIN TO THE FLETCHER VICINITY.
&&
TLINDLEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT WED MAY 13 2015
TXZ083-084-087-132345-
KNOX TX-HARDEMAN TX-FOARD TX-
612 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX...SOUTHWESTERN
HARDEMAN AND FOARD COUNTIES UNTIL 645 PM CDT...
AT 610 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF SWEARINGEN TO 11 MILES NORTHEAST OF CHALK TO 10
MILES EAST OF GUTHRIE...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3434 9999
3437 9970 3409 9967 3368 9980 3364 9999
3383 10000 3384 10005
TIME...MOT...LOC 2310Z 246DEG 26KT 3422 10010 3397 10007 3368 10015The Altus AFB radar (KFDR), 84 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
2 hail. Local standard time, as filed.
Time estimated from radar.
Delayed report of hail along highway 70 between Crowell and Thalia. Time estimated from radar. No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580091, 580092.